MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD NON-HEATED ADULT BREATHING CIRCUIT; BTT

FISHER & PAYKEL HEALTHCARE LTD NON-HEATED ADULT BREATHING CIRCUIT; BTT
Model Number RT134
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a healthcare facility in japan that a rt134 non-heated adult breathing circuit failed the ventilator pre-use test before use.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The complaint rt134 non-heated adult breathing circuit is currently en route to fisher & paykel healthcare (f&p) for evaluation.We will provide a follow up report upon completion of investigation.
 
Additional Manufacturer Narrative
(b)(4), method: the complaint rt134 non-heated adult breathing circuit was returned to fisher & paykel healthcare in new zealand where it was visually inspected and leak tested.Results: leak testing found that the circuit was out of specification.The test revealed the location of the leak to be between the container and head assembly.Conclusion: we are unable to determine the cause of the reported event.The water trap of the breathing circuit consists of two parts, a lid and a bowl, which can be separated to allow the caregiver to empty the water trap.All breathing circuits are pressure tested for leaks during production and those that fail are rejected.This suggests that any leak must have developed after the breathing circuit was released for distribution, during transport, storage or use, possibly by distortion of the water trap when the bowl was connected.The user instructions that accompany the rt134 non-heated adult breathing circuit state the following: "check all connections are tight before use." "perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient." "ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient.".
 
Event or Problem Description

Brand Name
NON-HEATED ADULT BREATHING CIRCUIT
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
omid taheri
17400 laguna canyon road
suite 300
irvine, CA 92618
8007923912
MDR Report Key17044357
Report Number9611451-2023-00483
Device Sequence Number8577423
Product Code BTT
UDI-Device Identifier09420012430533
UDI-Public(01)09420012430533(10)2101838862(11)211008
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131895
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT134
Device Catalogue NumberRT134
Device Lot Number2101838862
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date09/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FUKUDA DENSHI SERVO VENTILATOR; FUKUDA DENSHI SERVO VENTILATOR
Patient SexUnknown